Alert archive / Arkansas / Wind Advisories in 2019

Wind Advisory 4, NWS Memphis, TN

February 6, 20194 states

NWS Memphis, TN issued this wind advisory at Feb 6, 2019, 3:11 AM CST for 4 states. It took effect at Feb 7, 2019, 3:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2019, 3:11 AM CST (09:11 UTC)
In effect from
Feb 7, 2019, 3:00 AM CST
Expired
Feb 7, 2019, 3:00 PM CST
In force
12 hr
Issued by
NWS Memphis, TN
All 25 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

935 
WWUS74 KMEG 060911
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
311 AM CST Wed Feb 6 2019

...Areas of Dense Fog Will Continue Over Portions Northeast
Arkansas, the Missouri Bootheel and far northwest Tennessee
early this morning. Strong south winds will develop early 
Thursday morning and persist into the mid afternoon hours.

ARZ009-018-MOZ113-115-TNZ001-062130-
/O.NEW.KMEG.WI.Y.0004.190207T0900Z-190207T2100Z/
/O.CON.KMEG.FG.Y.0005.000000T0000Z-190206T1400Z/
Clay-Greene-Dunklin-Pemiscot-Lake-
Including the cities of Piggott, Corning, Paragould, Kennett, 
Caruthersville, and Tiptonville
311 AM CST Wed Feb 6 2019

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY...

The National Weather Service in Memphis has issued a Wind
Advisory, which is in effect from 3 AM to 3 PM CST Thursday. 

* WINDS...south winds becoming westerly at 15-25 mph with gusts to
  40 mph.

* VISIBILITY...One quarter mile or less at times.

* TIMING...Through 8 AM Wednesday.

* IMPACTS...Hazardous travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
low beam headlights, and leave plenty of distance ahead of you.

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

ARZ026>028-035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ002-
019-048-049-088-062130-
/O.NEW.KMEG.WI.Y.0004.190207T0900Z-190207T2100Z/
Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-
Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma-Quitman-Panola-
Tallahatchie-Obion-Dyer-Lauderdale-Tipton-Shelby-
Including the cities of Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena,
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Union City, Dyersburg, Ripley TN, 
Covington, Bartlett, Germantown, Collierville, Memphis, 
and Millington
311 AM CST Wed Feb 6 2019

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY...

The National Weather Service in Memphis has issued a Wind
Advisory, which is in effect from 3 AM to 3 PM CST Thursday. 

* WINDS...South becoming Westerly at 15-25 mph sustained with 
  gusts to 40 mph.

* TIMING...3 am CDT Thursday morning through 3 pm CST Thursday
  afternoon.

* IMPACTS...Loose outdoor items will be vulnerable to the wind.
  Working on elevated surfaces may be hazardous and traveling may
  be difficult...especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

JAB
4 follow-up statements
197 
WWUS74 KMEG 061202
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
602 AM CST Wed Feb 6 2019

...Strong south winds will develop across the area late tonight in
advance of a strengthening storm in the Plains and Ozarks. As a 
cold front approaches Thursday midday winds will shift more 
westerly. Winds are expected to diminish below advisory strength 
during the afternoon hours.

ARZ009-018-MOZ113-115-TNZ001-062130-
/O.CAN.KMEG.FG.Y.0005.000000T0000Z-190206T1400Z/
/O.CON.KMEG.WI.Y.0004.190207T0900Z-190207T2100Z/
Clay-Greene-Dunklin-Pemiscot-Lake-
Including the cities of Piggott, Corning, Paragould, Kennett, 
Caruthersville, and Tiptonville
602 AM CST Wed Feb 6 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST
THURSDAY...
...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Memphis has cancelled the Dense
Fog Advisory. 

* WINDS...South becoming Westerly at 15-25 mph sustained with 
  gusts to 40 mph.

* TIMING...3 AM CST Thursday morning through 3 PM CST Thursday
  afternoon.

* IMPACTS...loose outdoor items will be vulnerable to the wind.
  Working on elevated surfaces may be hazardous and traveling may
  become difficult...especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

ARZ026>028-035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ002-
019-048-049-088-062130-
/O.CON.KMEG.WI.Y.0004.190207T0900Z-190207T2100Z/
Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-
Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma-Quitman-Panola-
Tallahatchie-Obion-Dyer-Lauderdale-Tipton-Shelby-
Including the cities of Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena,
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Union City, Dyersburg, Ripley TN, 
Covington, Bartlett, Germantown, Collierville, Memphis, 
and Millington
602 AM CST Wed Feb 6 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST
THURSDAY...

* WINDS...South becoming Westerly at 15-25 mph sustained with 
  gusts to 40 mph. 

* TIMING...3 am CDT Thursday morning through 3 pm CST Thursday 
  afternoon. 

* IMPACTS...Loose outdoor items will be vulnerable to the wind. 
  Working on elevated surfaces may be hazardous and traveling 
  may be difficult...especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

JAB
071 
WWUS74 KMEG 062051
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
251 PM CST Wed Feb 6 2019

...Strong south winds will develop across the area overnight in 
advance of a strengthening storm in the Plains and Ozarks. As a 
cold front approaches Thursday midday winds will shift more 
westerly. Winds are expected to diminish below advisory strength 
during the afternoon hours.

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-071100-
/O.CON.KMEG.WI.Y.0004.190207T0900Z-190207T2100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
251 PM CST Wed Feb 6 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST
THURSDAY...

* WINDS...Sustained South winds 20 to 25 mph with gusts to 40 
  mph.
  
* TIMING...3 am CDT Thursday morning through 3 pm CST Thursday 
  afternoon. 

* IMPACTS...Loose outdoor items will be vulnerable to the wind. 
  Working on elevated surfaces may be hazardous and traveling 
  may be difficult...especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
356 
WWUS74 KMEG 071021
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
421 AM CST Thu Feb 7 2019

...Strong south to southwest winds will develop across the area 
this morning in advance of a strengthening storm Ozarks. As a cold
front approaches Thursday midday winds will shift more southwesterly.
Winds are expected to diminish below advisory strength by the 
late afternoon hours.

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-072100-
/O.CON.KMEG.WI.Y.0004.000000T0000Z-190207T2100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
421 AM CST Thu Feb 7 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...Sustained South to Southwest winds 20 to 25 mph with 
  gusts to 40 mph. 

* TIMING...current through 3 pm CST Thursday afternoon.
 
* IMPACTS...Loose outdoor items will be vulnerable to the wind. 
  Working on elevated surfaces may be hazardous and traveling 
  may be difficult...especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

JAB
967 
WWUS74 KMEG 072101
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
301 PM CST Thu Feb 7 2019


ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-072215-
/O.EXP.KMEG.WI.Y.0004.000000T0000Z-190207T2100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
301 PM CST Thu Feb 7 2019

...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

Winds have diminished below sustained speeds of 25 mph. Thus, the
Wind Advisory has been allowed to expire. However, winds will
remain gusty through the evening hours.

$$

KRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 5, 11:47 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Feb 5, 11:47 PM CST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1147 PM CST Tue Feb 5 2019

.UPDATE...

Updated to include 06Z aviation discussion below.

&&

.PREV DISCUSSION... /issued 940 PM CST Tue Feb 5 2019/

UPDATE...
Mild and humid conditions continued across the Midsouth at 9 PM,
south of a stationary front that extended from Jonesboro to just
north of Blytheville, and across Lake County TN. Areas of fog
persisted north of the front, becoming dense about 30 miles north
of the surface boundary.

Visibility at Jonesboro had improved to 5 miles at 9 PM, suggesting
some slow northward movement of the front may be underway. Will
wait a bit before clearing Craighead county from the Dense Fog
Advisory.

PWB

&&

.PREV DISCUSSION... /issued 253 PM CST Tue Feb 5 2019/

DISCUSSION...
The flow aloft continues to back more southwesterly with time as
a trough digs over the western CONUS. Weak impulses will rotate
around this trough, ejecting across the the region over the next
36 hours, enhancing rain chances during the midweek period. At the
surface, a quasi-stationary front remains draped across the
northwest portion of the CWA this afternoon, resulting in
widespread dense fog and patchy drizzle to its north.

A Dense Fog Advisory has been in effect all day north of this
front and may need to be extended through the evening hours as it
has been making only very slow progress to the north. This
boundary has been poorly handled by guidance and I don't see any
reason why that will change over the next several hours. South of
the front, there has been just enough instability to support a few
thunderstorms, mainly over MS. Temperatures will remain in the
60s for most areas overnight, maintaining the warm, moist
environment across the region. Ascent will be primarily forced by
warm advection with scattered showers anticipated overnight.
Again, a few thunderstorms will be possible as well.

The surface front should be north of the CWA by tomorrow morning,
but large scale ascent will continue downstream of the deep
trough over the west. The upper-level jet will nose into the Ohio
Valley, which should help deepen a surface low to our north. South
winds will respond by increasing to 10-15 mph, pumping addition
moisture into the region. Precipitable water is progged to
increase to ~1.5" which would be on the order of 3 standard
deviations above climatology. With a strengthening low-level jet
within the warm sector of the approaching cyclone, heavy rainfall
remains the primary threat. The greatest potential for heavy rain
will be in the vicinity of the retreating frontal boundary over
the Ohio Valley. However, several inches of rain will be possible
across the Mid-South, mainly focused north of I-40. The heavy rain
threat will exist primarily between 12z Wednesday and 18z
Thursday. Right now we expect widespread 1-3 inches across west
TN, the MO Bootheel, and northeast AR with localized higher
amounts.

As the trough swings across the region on Thursday, the attendant
surface cold front will sweep across the Mid-South. This will
bring much colder air to the CWA with high temperatures Friday
some 30-35 degrees colder than the previous day. Temperatures are
expected to fall behind the front with highs early in the day
across the northwest counties. Showers and thunderstorms along and
ahead of the front will move into the Mid-South late Wednesday
night and early Thursday. As stated yesterday, the main risk for
strong/severe storms will be to our west, but there is just
enough shear and instability to support a low-end threat across
the Mid-South. Thunderstorms are expected to end from west to
east Thursday afternoon with lingering light rain ending during
the overnight period.

Outside of north MS, temperatures on Friday will struggle to
reach 40F. The cold air mass will persist through the overnight
period with lows in the 20s. Fortunately, we look to remain dry
during the Friday/Saturday period. However, unsettled weather
looks to return to the area Saturday night into Sunday as the next
trough takes shape to our west. The medium range models are in
fair agreement with the synoptic pattern, depicting a strong,
closed low over the Pacific Northwest with a fast-moving, lead
shortwave trough lifting northeast across the Plains by Sunday
morning. This trough will trigger a warming trend with
temperatures warming back above 50F area wide by Sunday. Rain
chances will increase Sunday into Monday as the trough deepens
over the western CONUS and taps into a source of abundant mid/low-
level moisture.

Johnson

&&

.AVIATION...
06Z TAF Set

A mix of MVFR and IFR conditions to begin the period...but the
general trend will be for IFR and possible LIFR conds to develop
at all sites over the next couple hours and persist through at
least early afternoon. A frontal boundary currently over JBR
should lift north negating dense fog.

Scattered showers will continue through much of the period, so
carried a VCSH at all sites. Most precipitation will be focused
along the front and northern sites tomorrow. Carried a VCTS at JBR
and MKL as a few thunderstorms may fire along the front.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Dense Fog Advisory until 8 AM CST Wednesday for Clay-Greene.

MO...Dense Fog Advisory until 8 AM CST Wednesday for Dunklin-Pemiscot.

MS...None.
TN...Dense Fog Advisory until 8 AM CST Wednesday for Lake.

&&
Hazardous weather outlook, Feb 5, 5:58 PM CST, 9 hours 13 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
558 PM CST Tue Feb 5 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-070200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
558 PM CST Tue Feb 5 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

Areas of dense fog are likely tonight over northeast Arkansas, the
Missouri boot heel and far northwest Tennessee. Patchy fog will be
possible over the remainder of the Midsouth.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periods of heavy rain is possible north of I-40 Wednesday into
Thursday. Showers and thunderstorms will move across the region
resulting in 1.5 to 3 inches of rain with the heavier amounts
along the Kentucky and Missouri borders. Flooding of low- lying
and flood prone areas is possible.

A few strong storms with gusty winds are possible Wednesday
afternoon through Thursday midday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 4:34 PM CSTAreal Flood AdvisoryMEGCrittenden116 min
Feb 6, 5:23 PM CSTSevere Thunderstorm WarningMEGCrittenden, Cross, St. Francis13 min

Nearby

Wind Advisories in Arkansas, 2019Wind Advisories in Mississippi, 2019Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.